MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4343C55TU
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic ulcer.It was reported that after deployment of the stent graft in the ascending aorta, when the physician was attempting to remove the delivery system, the stent graft was pulled distally.After several attempts, the physician was able to remove the delivery system without pulling the stent graft any further distally.The stent graft position was further distal than initially intended, but the physician was satisfied with the final location.Three stent grafts in total were deployed in the ascending aorta during the procedure.As per the physician, the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: it was reported during the index procedure that difficulty was encountered when advancing the delivery catheter beyond the arch into the ascending aorta due to significant tortuosity of the aortic arch.It was noted the physician had to use a force greater than anticipated to remove the device due to tortuosity.No difficulty was encountered deploying the stent graft or retracting the tip into the outer sheath but the delivery system appeared to become caught on the stent graft making it difficult to remove.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8411371
Report Number2953200-2019-00357
Device Sequence Number19375704
Product Code MIH
UDI-Device Identifier00763000101121
UDI-Public00763000101121
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2020
Device Model NumberVNMC4343C55TU
Device Catalogue NumberVNMC4343C55TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR